Conflict of Interest: None
Reversible Cerebral Vasoconstriction Phenomena Following Indomethacin Administration
Version of Record online: 16 NOV 2010
© 2010 American Headache Society
Headache: The Journal of Head and Face Pain
Volume 51, Issue 5, pages 813–818, May 2011
How to Cite
Lambru, G., Manzoni, G. C., Torelli, P., Grisendi, I. and Zanferrari, C. (2011), Reversible Cerebral Vasoconstriction Phenomena Following Indomethacin Administration. Headache: The Journal of Head and Face Pain, 51: 813–818. doi: 10.1111/j.1526-4610.2010.01803.x
- Issue online: 26 APR 2011
- Version of Record online: 16 NOV 2010
- Accepted for publication September 19, 2010.
- reversible cerebral vasoconstriction syndrome;
- transcranial Doppler;
- migraine with aura
We report a case of reversible cerebral vasoconstriction, possibly secondary to the use of indomethacin to relieve pain during a migraine with aura attack. Non-steroidal anti-inflammatory drugs are not reported among substances precipitating secondary forms of reversible cerebral vasoconstriction. A transcranial Doppler sonography study, performed during the phase with headache and the other neurological deficits, suggested the presence of distal cerebral vasospasm, which normalized when all symptoms regressed completely (<24 hours). We speculated that indomethacin might represent the trigger factor of these particular phenomena, by acting either directly on distal cerebral vessels, or under certain predisposing conditions, such as migraine with aura attacks.